Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement

Quick Start Forum Video Tutorial

    Forum-Tutorial-Screenshot
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

Had Facet Joint injections today, would like some feedback on this plz

advertisement
2

Comments

  • I was simply walking through my house yesterday, normal pace, not beding over or anything, when suddenly I felt something pop or rip or scrape or rub or something IN THERE in that facet joint he injected, one of the 4. I don't know what it was, like a hitch. I can't describe it. It for for about 10 minutes, but by then I'd had several pain pills, so I also went to bed shortly thereafter and woke up in horrible pain today. I think after tonight I will feel better.
  • Hi Molly,

    I previously had many facet joint injections. Prior to adding unnecessary steroids, my original PM Dr did just lidocaine. When we saw that it had a positive effect, he did the steroids. These injections lead to a facet rhizotomy or nerve ablation, depending on what you want to call it. They are basically cauterizing the nerves that send pain signals to the brain with radio frequency. NONE of these procedures were pleasant. In fact they were almost intolerably painful. And I refused to do the rhizotomy without some type of sedation. They gave me Versed through an IV.

    Unfortunately, my nerves grew back and the facet injections no longer worked. I am almost 5 months out from fusion at L4/5. I really wish you the best with your DR, sounds like he knows what he is doing, he needs to find a better way to convey that to you.

    Best Wishes,

    Traci
  • advertisement
  • I just had my facet blocks today- he did the anesthetic only, as I've already maxed out on the steriods with my ESIs. I had 3 and they weren't bad at all, I actually kind of dozed off at the end.

    But I only had one side done. I don't understand the needing to do both sides at once. He is using this as diagnostic for a radiofrequency ablation.

    Did you ever talk to your doctor again?
  • Not yet--- next office visit is next Wednesday. Gotta look up this radiofrequency ablation you mention!
  • Hi Tracee,
    Sorry to hear of your troubles, ugh! I really hate to hear when a procedure is painful. Versed through an IV? HA! I laugh because it takes an elephant dose for me, and he wont' give it to me. When I had my discogram done, he gave me Versed through an IV and my BP and heart rate was so high they had to keep giving me more and more, at least 4 more times, and it was not helping, and believe me, I remember every horrid part of it. The Versed DID NOT make me forget a thing.

    This rhizowhateverectomy you guys mention, forget it! I already know I need the fusion. My facet joints are not hurting me, it's the discs. I think like many of you have suggested, perhaps my discs have been innervated. Is that the right word? Where the nerves grow into the disc?

    You guys are great. ;-)
  • advertisement
  • Hi "BBB"
    I am a naughty member from the UK who has only just logged in for the first time in almost a year!!
    I am suposed to have facet join tinjections three times a year but only seem to get them twice a year if I am lucky!! Normally I have have it done on between 5 & 7 levels on both sides at the same time and this is normally linked in with ganglion nerve blocks and and ESI - I don't think there is a reason why you shuldn't have both sides done at the same time - possibly apart from the pain!! I like some of the others seem to have a fairly high pain threshold and I can sometimes have the whole lot done without any type of sedation - I am no hero nor do I enjoy pain -but I find it interesting to see what is going on and ask questions. I tend to have a mixture of pain medication and steriods, one fast acting and the other is almost slow release for a longer "action" most of mine tend to wear off in between 5 -7 weeks, can be longer and certainly can be shorter. There are huge differences between treatments (& timescales) between the USA & the UK and unfortunately we also have different names for similar types of drug etc, which still confuses me on here.
    I hope something starts to work for you soon!!
    DB
  • Hi Dorset Boy,
    Thanks for your time and reply! I wanted to let you know that my dr. and I had a meeting and he said that because I didn't have any relief from the FJI's that they were not for me. We kind of knew that already, it's just I was hurting so bad we wanted to try anything! So I'm off the hook as far as FJI's or any other injections go. My dr. told me to just stay on my pain meds and try to lose some weight. That's about it. Keep living until the pain is so severe I am ready to try the last resort---the dreaded multi level lumbar fusion!!
  • Why do you dread the multi level fusion??
    I know it is really scary thought at first but after mine I was great & off my pain meds quite quickly and back to work within 2 months part time to begin with, my problems arose again after a fall about 10 months down the line. I now know that no one will operate on my spine again unless it is an emergency and the best I might get is an operation to release the sciatic nerves, but atleast this would be something. I must update my profile as I have had my meds upped today and I am starting lyrica tonight!!
    Speak to you soon
    xx
  • Dorset Boy, I haven't been on all parts of this board, but you are the first person that said your multi level fusion went well! What happened after your fall? Did you break any screws or anything like that? What happened and how are you doing now??

    I've been on Lyrica for about a month now because I told my pain mgmt dr. I was experiencing this burning sensation on my skin in my lumbar area, as if someone has rubbed some icy/hot mentholatum there and it wouldn't go away. Well, the Lyrica has not made a difference yet. But they say you have to give it time. I can tell you though, and I hope you don't find this to be the same for you, that it gave me awful nightmares at first. Now I've upped my dose to 3 capsules a day, and I'm having all kinds of crazy bad dreams, but I'm determined to keep on taking it, at least another month, to see if it can help with this burning sensation.
  • I have read all the posts and realized they were made in 2009. It is 2011 and I have been to 5 Drs. (3 orthopedic and 2 neurosurgeons) in the past 3 yrs. trying to find some help for the ongoing pain in my lumbar and thoracic area's. Today the surgeon said just try the Facet Injections to see how they do and then to figure out if the pain is coming from those areas (facets) or if not, then a Rhizotomy will be indicated. I would like to know how all of you have done since 2009. If anyone reads this please let me know. Thank you!

    I had a Cervical Disectomy with 2 level fusion in 2008, and was due for a laminectomy but none of the 'other' doctors seem to think it is necessary.
    BonnieB
advertisement
This discussion has been closed.
Sign In or Register to comment.